Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 67, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 31, 2014, 12:44 PM EDT. It took effect at Jul 31, 2014, 1:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2014, 12:44 PM EDT (16:44 UTC)
- In effect from
- Jul 31, 2014, 1:00 PM EDT
- Expired
- Jul 31, 2014, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
549 WHUS71 KBUF 311644 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1244 PM EDT THU JUL 31 2014 LEZ040-041-010000- /O.NEW.KBUF.SC.Y.0067.140731T1700Z-140801T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 1244 PM EDT THU JUL 31 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
870 WHUS71 KBUF 312341 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 741 PM EDT THU JUL 31 2014 LEZ040-041-010045- /O.EXP.KBUF.SC.Y.0067.000000T0000Z-140801T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 741 PM EDT THU JUL 31 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA SO THE ADVISORY WILL BE ALLOWED TO EXPIRE AS PLANNED. $$ RSH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 31, 9:56 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 31, 9:56 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 956 AM EDT THU JUL 31 2014 .SYNOPSIS... THE FALL LIKE WEATHER PATTERN THAT WE HAVE BEEN IN THE PAST COUPLE DAYS WILL GRADUALLY MODIFY DURING THE REMAINDER OF THE WEEK. IN THE MEANTIME...THE COOL UNSTABLE AIRMASS WILL SUPPORT A PASSING SHOWER OR THUNDERSTORM THROUGH THIS AFTERNOON AND AGAIN ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... THE WESTERN US RIDGE/EASTERN US TROUGH CONTINUES WITH AN ANOMALOUSLY DEEP UPPER LEVEL LOW OVER JAMES BAY THIS MORNING. ONE STRONG SHORTWAVE TROUGH IS ROUNDING THE BASE OF THE LOW AND WILL BE EAST OF WESTERN NY BY EARLY THIS AFTERNOON. A LAKE BREEZE OFF LAKE ERIE WILL REFORM LATER THIS MORNING. ADDITIONAL AFTERNOON CONVECTION MAY FIRE UP OVER WESTERN NY AGAIN THIS AFTERNOON AWAY FROM THE LAKES...ESPECIALLY ALONG THE LAKE PLAIN FROM NIAGARA COUNTY TO WAYNE COUNTY. ANY CONVECTION WILL WEAKEN TOWARD SUNSET. THE CONTINUED COOL AIR IN PLACE WILL CONTINUE TO DEPRESS TEMPERATURES TO AROUND 5 DEGREES BELOW AVERAGE FOR THE END OF JULY WITH HIGHS IN THE LOW TO MID 70S. WITH SUBSIDENCE BEHIND THE SHORTWAVE TROUGHS AND WARMING ALOFT... EXPECT A DRY NIGHT. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... THE UPPER LEVEL LOW WILL SLOWLY WORKS ITS WAY ACROSS EASTERN CANADA THROUGH THE PERIOD. THERE IS REASONABLE AGREEMENT AMONG THE MODEL SUITE THAT SHORT WAVE ENERGY ROTATING AROUND THE BACK SIDE OF THIS TROUGH WILL UNDERGO SOME AMPLIFICATION AS IT TRACKS FROM THE THE GREAT LAKES AND OHIO VALLEY FRIDAY INTO SATURDAY. SUBTLE COOLING ALOFT AND FAIRLY GOOD LOW LEVEL MOISTURE QUALITY WILL LEAD TO MODEST DAYTIME DESTABILIZATION BOTH FRIDAY AND SATURDAY....SUPPORTIVE OF THE CURRENT CHANCE OF SHOWERS/THUNDERSTORMS. MOST LIKELY TIMING BOTH DAYS WILL BE DURING THE AFTERNOON AND EVENING. THERE LOOKS TO BE LITTLE OVERALL CHANGE IN THE THERMAL PROFILE AND THE EXPECTED MIXING HEIGHTS WILL MAINTAIN NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURE THROUGH THE PERIOD. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A FULL CONUS 500MB TROUGH WILL EXTEND FROM THE GREAT LAKES TO THE NORTHERN GULF ON SUNDAY. THE AXIS OF THE TROUGH IS FORECAST BY GFS/ECMWF TO SHIFT ACROSS THE LOWER GREAT LAKES EAST TO NEW ENGLAND BY SUNDAY NIGHT. THIS COMBINED WITH PWATS BETWEEN 1.25 AND 1.5 INCHES WILL KEEP A HIGH CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH SUNDAY NIGHT. A SHORT WINDOW OF FLAT RIDGING AND SURFACE HIGH PRESSURE LOOKS TO BRING DRY WEATHER ON MONDAY FOR MOST OF WESTERN AND CENTRAL NEW YORK. THE UPPER FLOW PATTERN LOOKS TO THEN AGAIN EXHIBIT A DEEPENING BUT THIS TIME PROGRESSIVE GREAT LAKES TROUGH TUESDAY INTO WEDNESDAY WHICH BRINGS BACK CHANCES OF PRECIPITATION GOING INTO MID NEXT WEEK. A PACIFIC SOURCED UPPER FLOW PATTERN WILL KEEP TEMPERATURES NEAR AVERAGE WITH HIGHS RANGING FROM THE MID 70S TO NEAR 80 AND LOWS FALLING INTO THE UPPER 50S TO LOW 60S. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... AN UPPER LEVEL TROUGH WILL GRADUALLY LIFT OUT OF THE REGION THIS AFTERNOON. CONVECTION IS EXPECTED TO DEVELOP AWAY FROM LAKE ERIE BREEZE BOUNDARIES THIS AFTERNOON. EAST OF LAKE ONTARIO...ISOLATED TO SCATTERED CONVECTION WILL DEVELOP LATER THIS AFTERNOON. ANY THUNDERSTORMS SHOULD QUICKLY DISSIPATE TOWARD SUNSET. AREAS UNDER SHOWERS/THUNDERSTORMS MAY SEE SOME CEILINGS DOWN TO 3K FT AND VSBY 1-2SM. SCT-BKN 8-10K FT CLOUD BASES EXPECTED AFTER SUNSET...ALTHOUGH MAY HAVE TO BE WARY OF VALLEY FOG DEVELOPMENT IN THE SOUTHERN TIER LATE TONIGHT IF THERE IS SIGNIFICANT CLEARING. OUTLOOK... FRIDAY THROUGH MONDAY...NO SIGNIFICANT WEATHER EXPECTED. && .MARINE... THIS FORECAST IS SUPPORTED BY THE EXCELLENT GUIDANCE OFFERED BY THE SZILAGYI NOMOGRAM. OUR H85 TEMPS IN THE VICINITY OF 9C COMBINED WITH A CONVECTIVE CLOUD DEPTH IN EXCESS OF 30K SUGGESTS THE POSSIBILITY OF WATERSPOUTS. THESE HAVE BEEN IN THE FORECAST FOR SOME TIME NOW AND WILL REMAIN IN PLACE. ANY SHOWERS THAT DEVELOP WILL THUS CARRY THE RISK OF A WATERSPOUT. WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. MARINERS SHOULD BE ALERT TO SHORT FUSED SPECIAL MARINE WARNINGS THAT ARE BASED ON HEAVY SHOWERS OR THUNDERSTORMS THAT COULD BEAR WATERSPOUTS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...FRANKLIN/ZAFF NEAR TERM...FRANKLIN/ZAFF SHORT TERM...TMA LONG TERM...SMITH AVIATION...FRANKLIN/ZAFF MARINE...FRANKLIN/ZAFF
Hazardous weather outlook, Jul 31, 5:18 AM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 518 AM EDT THU JUL 31 2014 NYZ001>008-010>014-019>021-085-010930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 518 AM EDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. LOCALIZED HEAVY RAINFALL AND SMALL HAIL WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-010930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 518 AM EDT THU JUL 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF WATERSPOUTS ON LAKE ERIE AND ONTARIO THROUGH EARLY AFTERNOON. WATERSPOUTS ARE MOST LIKELY TO FORM IN AND NEAR BANDS OF LAKE EFFECT CLOUDS AND SHOWERS AND MAY PRODUCE LOCALLY HIGHER WINDS AND WAVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 31, 9:01 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
901 AM EDT THU JUL 31 2014
NYZ006-008-311400-
LEWIS NY-OSWEGO NY-
901 AM EDT THU JUL 31 2014
...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN AND EASTERN LEWIS
COUNTY...
* AT 859 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM
WAS LOCATED 11 MILES SOUTHWEST OF HIGHMARKET...AND MOVING NORTHEAST
AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4342 7552 4347 7579 4349 7580 4401 7516
4399 7514 4362 7510
SMITHLocal storm report, Jul 31, 10:30 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1030 AM EDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 AM HAIL 2 WNW GENEVA 42.88N 77.02W
07/31/2014 M1.00 INCH ONTARIO NY TRAINED SPOTTER
QUARTER TO DIME SIZED HAIL REPORTED.
&&
EVENT NUMBER BUF1400285
JAMLocal storm report, Jul 31, 10:37 AM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1037 AM EDT THU JUL 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL 2 NE STANLEY 42.85N 77.07W
07/31/2014 M0.88 INCH ONTARIO NY PUBLIC
HEMDALE GREENHOUSE REPORTED PLOWABLE NICKEL TO DIME
SIZED HAIL COVERED THE GROUND AND LOST AT LEAST A
PORTION OF BEAN AND PUMPKIN CROP.
&&
EVENT NUMBER BUF1400286
JAMThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:50 AM EDT | Special Weather Statement | BUF | Ontario | 25 min |
| Jul 31, 6:06 AM EDT | Severe Thunderstorm Warning | BUF | Ontario | 24 min |
| Jul 31, 9:01 AM EDT | Special Weather Statement | BUF | Lewis | 59 min |
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.